Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 397, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2006, 2:56 PM EDT for Randolph County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 2:56 PM EDT (18:56 UTC)
- Expired
- Aug 7, 2006, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 071856 SVRRAH NCC151-072000- /O.NEW.KRAH.SV.W.0397.060807T1856Z-060807T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 400 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRANKLINVILLE...OR ABOUT OVER ASHEBORO... MOVING SOUTHEAST AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... COLERIDGE... DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM. THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. CLOUD TO GROUND LIGHTNING IS DEADLY SO SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES WILL PROVIDE GOOD SHELTER. LAT...LON 3583 7969 3572 7992 3551 7968 3562 7954 $$ 23
2 follow-up statements
000 WWUS52 KRAH 071920 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 317 PM EDT MON AUG 7 2006 NCC151-072000- /O.CON.KRAH.SV.W.0397.000000T0000Z-060807T2000Z/ RANDOLPH NC- 317 PM EDT MON AUG 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EASTERN RANDOLPH COUNTY... AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF COLERIDGE...OR ABOUT 9 MILES SOUTHEAST OF ASHEBORO...MOVING SOUTHEAST AT 5 MPH. THE MAIN SEVERE WEATHER THREAT IS STRONG AND GUSTY WINDS. DAMAGE MAY OCCUR SUCH AS DOWNED TREES AND POWER LINES. THE STORM IS ALSO PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. LAT...LON 3583 7969 3572 7992 3551 7968 3562 7954 $$ 23
000 WWUS52 KRAH 071957 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 356 PM EDT MON AUG 7 2006 NCC151-072006- /O.EXP.KRAH.SV.W.0397.000000T0000Z-060807T2000Z/ RANDOLPH NC- 356 PM EDT MON AUG 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY EXPIRES AT 400 PM EDT... THE STORM HAS MOVED SOUTH INTO NORTHERN MONTGOMERY COUNTY. LAT...LON 3583 7969 3572 7992 3551 7968 3562 7954 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:10 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 7, 2:10 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 PM EDT MON AUG 7 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... TNGT-TUE...THE RIDGE ALOFT RETROGRADES ALLOWING WESTERLIES TO DIP SOUTH FROM THE GREAT LAKES REGION TO MID ATLANTIC STATES. A LOWER LEVEL TROUGH DRIFTS SE THIS EVENING THEN A BROADER TROUGH EVOLVES OVER CENTRAL NC AS A COLD FRONT APPROACHES FROM THE NORTH LATE TUE. SCT TSTMS WITH 30-40 PCT POPS THIS EVENING SHOULD BE FOLLOWED BY A RESPITE MIDN-NOON TUE THEN MORE TSTMS WITH SIGNIFICANT LOWER LEVEL MOISTURE CONVERGENCE AND POPS IN THE 50-60 PCT RANGE. LOWS 71-76. HIGHS 89-94. TUE NGT-WED...THE COLD FRONT CONTINUES SOUTH AND STALLS JUST SOUTH OF THE BORDER. AN AXIS OF DEEP MOISTURE LINGERS IN THE SOUTHERN TIER ON WED...WITH CONDITIONAL INSTABILITY AND SMALL PERTURBATIONS ON THE SRN PERIPHERY OF THE WESTERLIES ALOFT. CHANCES OF SHOWERS AND ISOLATED THUNDER WILL REMAIN IN THE SOUTHERN HALF WITH CHANCES DIMINISHING TO SLIGHT NORTH ON WED. LOWS 70-75. HIGHS 84-89. WED NGT-THU...THE MODELS GET FUZZY IN THE MOISTURE AND STABILITY DETAILS BUT BOTH GFS AND NAM SUGGEST A SURFACE LOW WITH THE STALLED FRONTAL BOUNDARY OVER SC AS A SHORT WAVE PASSES IN THE NW FLOW ALOFT. MODELS SHOW A DIVERGENT WNW LOW LEVEL FLOW ABOVE THE SURFACE LAYER ON THU WHICH SHOULD KEEP POPS LOW ON THU. MOSTLY OR VARIABLY CLOUDY SKIES AND RESIDUAL NRN STREAM AIRMASS SHOULD KEEP TEMPERATURES SLIGHTLY BELOW NORMAL WITH HIGHS 84-89 AFTER LOWS OF 68-73. -RFG && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SHORT REPRIEVE FROM THE HEAT COULD BE IN THE CARDS THIS WEEKEND WITH AN OVERALL MODEL CONSENSUS ON LOWERING HEIGHTS ALOFT IN RESPONSE TO THE THE AMPLIFICATION OF A VIGOROUS CANADIAN MID/UPPER LEVEL LOW OVER THE NORTHEAST. RESIDUAL BOUNDARY LINGERING AROUND THE NC/SC STATE LINE SHOULD SERVE AS A FOCUS FOR CONVECTION ON FRIDAY...BEFORE COLD FRONT DROPS SOUTH FROM THE NORTH ON SATURDAY. HOWEVER...MODEL DIFFERENCES IN SMALL SCALE FEATURES RESULTS IN VERY LOW CONFIDENCE ON POPS SATURDAY THROUGH SUNDAY...WITH THE ECMWF/UKMET DEVELOPING A CUT OFF LOW OVER THE TN VALLEY...AND THEN MOVING SLOWLY SE OVER THE CAROLINAS. -CBL && .AVIATION... THIS AFTERNOON...HIGH INSTABILITY HAS RESULTED IN RAPID DEVELOPMENT OF AIRMASS CONVECTION ALREADY THIS AFTERNOON. VCTS A COUPLE OF HOURS AT RDU...RWI...AND FAY TAF SITES...BEFORE LOSS OF DAYTIME HEATING ENDS CONVECTIVE THREAT. TONIGHT...FOLLOWED PERSISTENCE WITH FOG/STRATUS COVERAGE OVERNIGHT. HOWEVER...ANY HEAVY RAINFALL IN THE VICINITY OF TAF SITES WOULD ENHANCE COVERAGE AND DENSITY OF FOG. TUESDAY...COLD FRONT PASSAGE IS EXPECTED TO RESULT IN WIDESPREAD CONVECTION IN THE AFTERNOON AND EVENING...WITH THE BULK OF ACTIVITY EXPECTED AT 18Z OR BEYOND. -CBL && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR NCZ011-027-028-042-043-075>078-084>086-088- 089 UNTIL 6 PM MONDAY. && SHORT TERM...RFG LONG TERM...LOCKLEAR AVIATION...LOCKLEAR
Hazardous weather outlook, Aug 7, 9:30 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 930 AM EDT MON AUG 7 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-080930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 930 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA...MAINLY BETWEEN 4 PM AND 10 PM THIS EVENING...PROMPTED BY A LOW PRESSURE TROUGH DRIFTING FROM THE PIEDMONT TO THE COASTAL PLAIN. THE STORMS ARE EXPECTED TO BE MORE NUMEROUS THAN IN THE PAST SEVERAL DAYS. THERE MAY BE ISOLATED OCCURRENCES OF DAMAGING DOWNBURST WINDS AND LOCALIZED VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS SHOULD MONITOR THE SITUATION FOR THE POTENTIAL OF STRONG THUNDERSTORMS LATER TODAY. RFG
In the hours before
Special weather statement, Aug 7, 10:44 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1044 AM EDT MON AUG 7 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071545- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1044 AM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS OVER CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING THAN IN PREVIOUS DAYS. THE HOT HUMID AIR MAY CAUSE A FEW OF THE STORMS TO BECOME STRONG...POSSIBLY APPROACHING SEVERE INTENSITY. ISOLATED OCCURRENCES OF DAMAGING DOWNBURST WINDS AND DRAINAGE BASIN FLOODING FROM LOCALIZED VERY HEAVY RAINFALL ARE POSSIBLE. PEOPLE IN CENTRAL NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATEST WEATHER CONDITIONS AND THE POTENTIAL FOR THUNDERSTORMS THIS EVENING. RFG
Special weather statement, Aug 7, 1:29 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 129 PM EDT MON AUG 7 2006 NCZ022-023-039-040-071830- ALAMANCE-CHATHAM-GUILFORD-RANDOLPH- 129 PM EDT MON AUG 7 2006 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD... ALAMANCE... RANDOLPH AND CHATHAM COUNTIES THROUGH 230 PM EDT... AT 129 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOREST OAKS...OR ABOUT 11 MILES SOUTHEAST OF GREENSBORO...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LIBERTY... STALEY... AND SILER CITY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. MWS
Special weather statement, Aug 7, 1:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 133 PM EDT MON AUG 7 2006 NCZ025-040-041-075-076-071830- CHATHAM-DURHAM-LEE-MOORE-WAKE- 133 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DURHAM...WAKE...CHATHAM... LEE AND MOORE COUNTIES THROUGH 230 PM EDT... AT 133 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM GLENDON TO GOLDSTON TO MONCURE TO PITTSBORO TO RESEARCH TRIANGLE PARK...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF DURHAM TO 6 MILES SOUTH OF CHAPEL HILL TO PITTSBORO TO 7 MILES EAST OF SILER CITY TO 10 MILES NORTH OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. IF ON OR NEAR JORDAN LAKE AND SURROUNDING LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM MWS
Special weather statement, Aug 7, 1:44 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 144 PM EDT MON AUG 7 2006 NCZ073-074-083-084-071845- ANSON-MONTGOMERY-RICHMOND-STANLY- 144 PM EDT MON AUG 7 2006 ...DEVELOPING STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND... MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 245 PM EDT... AT 144 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MONROE TO PEACHLAND TO POLKTON TO 2 MILES SOUTH OF ANSONVILLE. OTHER THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR RICHFIELD... BADIN LAKE... AND ALBEMARLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. MWS
Special weather statement, Aug 7, 2:39 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 239 PM EDT MON AUG 7 2006 NCZ041-076-077-071945- HARNETT-LEE-WAKE- 239 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...LEE AND HARNETT COUNTIES THROUGH 345 PM EDT... AT 239 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RDU INTERNATIONAL AIRPORT TO NEW HILL TO SANFORD TO 8 MILES EAST OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE... PINEVIEW... SEMINOLE... FUQUAY VARINA... GARNER... AND RALEIGH. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:35 AM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 8 more | 5 hr |
| Aug 7, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 38 min |
| Aug 7, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 45 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 46 min |
| Aug 7, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 45 min |
| Aug 7, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 45 min |
| Aug 7, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Aug 7, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 48 min |
| Aug 7, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.